MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. LIPASE REAGENTS (4 X 160 TESTS); ADVIA 1800 CHEMISTRY - LIPASE (LIP)

SIEMENS HEALTHCARE DIAGNOSTICS INC. LIPASE REAGENTS (4 X 160 TESTS); ADVIA 1800 CHEMISTRY - LIPASE (LIP)
Model Number ADVIA 1800 CHEMISTRY - LIPASE (LIP)
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics, inc.Has received customer complaints regarding failed calibrations and increased imprecision of quality control and patient samples when using advia chemistry lipase reagent lot 485700.Preliminary investigation has indicated that not all cartons within this reagent lot are impacted.An urgent medical device recall (umdr) chc 20-03.A.Us was sent to us customers and an urgent field safety notice (ufsn) chc 20-03.A.Ous was sent to ous customers in december 2019.The umdr and ufsn advise customers of the investigation with the advia chemistry lipase reagent lot 485700 and provide instructions to help determine if the lipase reagent cartons in their inventory are impacted.If the cartons in the customers inventory are not impacted, the customers are instructed to proceed to using the cartons according to the instructions for use.If the cartons in the customers inventory are impacted, the customers are instructed to discard the impacted cartons and can request replacement.The next reagent lot is expected to be available by february 2020.If replacement kits are not available, customers are instructed to test patient samples using an alternate methodology.
 
Event or Problem Description
The customer obtained imprecise lipase (lip) patient and quality control (qc) results while using advia chemistry xpt.The initial patient result was not reported to the physician(s).The sample was repeated using the same advia chemistry xpt but the repeat result was not reported to the physician(s).The customer did not consider a correct lip result for the sample tested.Lip testing was discontinued at the customer site.There are no known reports of patient intervention or adverse health consequences due to the discordant lip results.
 
Event or Problem Description
The customer obtained imprecise lipase (lip) patient and quality control (qc) results while using advia 1800 chemistry.The initial results were not reported to the physician(s).The samples were repeated using the same advia 1800 chemistry but were not reported to the physician(s).The customer did not accept either results as correct.Lip testing was discontinued at the customer site.There are no known reports of patient intervention or adverse health consequences due to the discordant lip results.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2020-00005 was filed on 7-jan-2020.Correction ((b)(6) 2020): the instrument used by the customer for lipase (lip) testing is advia 1800 chemistry system.The instrument used is not advia chemistry xpt system.Corrected information from (b)(6) 2020 is added sections b5, b6, d2, d4, and h10.

Brand Name
LIPASE REAGENTS (4 X 160 TESTS)
Common Device Name
ADVIA 1800 CHEMISTRY - LIPASE (LIP)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key9559428
Report Number2432235-2020-00005
Device Sequence Number2334596
Product Code CHI
UDI-Device Identifier00630414482446
UDI-Public00630414482446
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Model NumberADVIA 1800 CHEMISTRY - LIPASE (LIP)
Device Catalogue Number10311896
Device Lot Number485700
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-01/02/2020-001-R
Patient Sequence Number1